It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-05-2005, 10:46 AM   #1
Senior Member
(female)
 
Join Date: Jun 2005
Location: Oklahoma
Posts: 107
Mellie310 HB User
Fighting with my doctor

It's me again. I've been arguing with my dr. about this BP issue of mine. He thinks HE'S right, and I think I'M right. So...I thought I would post here again, and get some input from you guys, who are going through this too.
He put me on all this medication after one high BP reading. Yeah, it was high, BUT, like I've been telling him, three weeks BEFORE this high reading, I was in his office (and have white coat syndrome by the way) and my BP was 132/80. The night I had the spike, I was sick, running low grade fever, had introduced tons of caffeine and nicotine back into my system, and had eaten a LOT of salty potato chips. I was smoking like a fiend for 3 full days and drinking one Pepsi after another, when I hadn't been doing much of either for almost three months. Took my BP and it was 168/86. Then, due to panic and anxiety disorders, those numbers scared me, and I, of course, panicked. I took it again, and it had jumped to 181/86. The next reading was 197/100!!!!!!!!!! Husband took me to the hospital, and by the time I got there I was sure I was going to have a stroke at any minute, and they got a reading of 200/103!!!!!!!!!!!!!! BUT.....by the time they got me back to an examining room, it had already dropped on it's own to 181/85. And was slowly falling and had reached around 150 something over 80 something. The ER doctor told me that he was giving me a very MILD anti-hypertensive drug and wasn't going to prescribe me any meds, because he thought it was all nicotine, caffeine, stress, salt and being sick induced high BP and NOT the real thing. MY doctor INSISTS that I have high blood pressure. That night, when I left the hospital, my diastolic # was 56. My doc medicates me anyway and I'm having dangerously low readings at times. Most of the time. So, who's right, me or my doctor? I've told him I want him to help me get off this stuff, and he insists that I have to have it. He knows about the low readings too. Also, how much of an effect does smoking have on our BP?

Melanie

 
Sponsors Lightbulb
   
Old 07-05-2005, 11:01 AM   #2
Senior Veteran
(female)
 
Join Date: Nov 2004
Location: Washington coast
Posts: 1,338
Uff-Da! HB UserUff-Da! HB User
Re: Fighting with my doctor

Find another doctor.

 
Old 07-05-2005, 11:12 AM   #3
Senior Veteran
 
Join Date: Sep 2004
Posts: 673
mgraylorn HB User
Re: Fighting with my doctor

I second Uff-Da, run don't walk, away from this doctor. Sounds like your husband has a different doctor who is more reasonable - can't you go to that person instead?

 
Old 07-05-2005, 03:05 PM   #4
Senior Member
(female)
 
Join Date: Jun 2005
Location: Oklahoma
Posts: 107
Mellie310 HB User
Re: Fighting with my doctor

Okay, I talked to the dr. that my dr. (who is really a PA) works under, and he said that I AM way over medicated. Well, I knew that. He said that nothing more than 40 mgs. of Lisinopril even work, and has told me to stop taking the Norvasc 5mgs. cold turkey and to cut the Lisinopril from 160 mgs. to 80 mgs. He said that he doubted I'd see a huge difference. Does anybody know anything about Lisinopril and the fact that nothing over 40 mgs. does any good? If that's true, then why did my dr. put me on that much to begin with?

 
Old 07-05-2005, 03:58 PM   #5
Senior Veteran
(female)
 
Join Date: Nov 2004
Location: Washington coast
Posts: 1,338
Uff-Da! HB UserUff-Da! HB User
Re: Fighting with my doctor

Was it the PA or the MD who put you on the 160 mg? Either way, I think he just goofed up. At least now you finally have "permission" to start weaning off the stuff.

I don't have a lot of faith in PAs after an experience I had. I suffered from E-coli for five weeks while a PA kept telling me it was probably just a virus going around. In the future if I question a PA, I'll go direct to the doctor.

 
Old 07-05-2005, 04:06 PM   #6
Senior Member
 
Join Date: Aug 2004
Posts: 228
redherring HB User
Re: Fighting with my doctor

Quote:
Originally Posted by Mellie310
Okay, I talked to the dr. that my dr. (who is really a PA) works under, and he said that I AM way over medicated. Well, I knew that. He said that nothing more than 40 mgs. of Lisinopril even work, and has told me to stop taking the Norvasc 5mgs. cold turkey and to cut the Lisinopril from 160 mgs. to 80 mgs. He said that he doubted I'd see a huge difference. Does anybody know anything about Lisinopril and the fact that nothing over 40 mgs. does any good? If that's true, then why did my dr. put me on that much to begin with?
FIRE your doctor. I did with mine after seeing her faithfully for 9 years. I fired her because she insisted on putting me on HPB meds after one reading. Incidently,this was at the same time I was weaning on Lexapro and one of the side effects Lexapro is slight elevation in BP. But noooo, she said I was going to have a stroke, therefore I must take HPB meds. There are plenty of competent doctors out there, yours sounds like they're not one of them.

 
Old 07-05-2005, 07:30 PM   #7
Senior Member
(female)
 
Join Date: Jun 2005
Location: Oklahoma
Posts: 107
Mellie310 HB User
Re: Fighting with my doctor

It was the PA, not the MD. I'm just real leery of abruptly stopping 80 mgs. of Lisinopril. I want to make sure that it's true that nothing over 40 really does any good.

 
Old 07-05-2005, 08:55 PM   #8
Senior Veteran
(female)
 
Join Date: Nov 2004
Location: Washington coast
Posts: 1,338
Uff-Da! HB UserUff-Da! HB User
Re: Fighting with my doctor

Well, go down to 80 like he said. Then after you've been at that level a while, try going down to 40. I wasn't aware that one had to wean off Lisinopril, but the most I was ever on was 30 mg.

 
Old 07-06-2005, 05:37 AM   #9
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Fighting with my doctor

Mellie,
I'll repeat what I wrote 6/21
Quote:
Merck's version of lisinopril is PRINIVIL. They recommend a starting dosage of 10 mg. with a possible boost to 20 mg. and say that they HAVE tested dosages as high as 80 mg. and have not seen much of an increase in effectiveness with the higher doses like 40 or 80.
You can treat that as gospel evidence that neither you, nor anyone, needs even 80 mg. of lisinopril.
If your doctor doubts you, tell him to read his PDR under PRINIVAL. (They just LOVE being told to read their drug manual!)

Last edited by Lenin; 07-06-2005 at 05:38 AM.

 
Old 07-06-2005, 11:01 AM   #10
Senior Member
(female)
 
Join Date: Jun 2005
Location: Oklahoma
Posts: 107
Mellie310 HB User
Re: Fighting with my doctor

Quote:
Originally Posted by Lenin
Mellie,
I'll repeat what I wrote 6/21

You can treat that as gospel evidence that neither you, nor anyone, needs even 80 mg. of lisinopril.
If your doctor doubts you, tell him to read his PDR under PRINIVAL. (They just LOVE being told to read their drug manual!)
Oh God!!!!!!!!!!!! Lenin, thanks for the laughs I got from this post. Your sense of humor is great!!!!!!!!!!!!!!!! I will be sure to tell him to read his PDR, can't wait to see the look on his face. He embarrasses easily anyway!!!!!!!!!!!!!!! Thanks again, God, I'm still laughing.

Melanie

 
Old 07-06-2005, 01:30 PM   #11
Senior Member
(female)
 
Join Date: Jan 2005
Posts: 193
Jitterygal HB User
Re: Fighting with my doctor

I take 10 mg of Lisinopril--I tried to take 20 but I was passing out!! My high BP is also due to anxiety. It runs around 150/90 without med, but now it's 120/75 with med. You know your body better than anyone--sometimes you just hafta put your foot down.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
my doctor told me my body is fighting herpes is that true libermud Herpes 1 03-25-2009 01:58 PM
Just seem to be fighting all the time! sherry1 Back Problems 2 07-23-2007 07:16 PM
Still fighting Fatigue.. WHY?? MCKMN Thyroid Disorders 11 05-11-2006 01:05 PM
How much fighting is too much fighting? Divation Relationship Health 13 11-10-2005 03:36 PM
Fighting for my health!! deejavu Lyme Disease 9 10-29-2005 08:31 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flitz (16), flowergirl2day (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 07:03 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!